MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 637HF0208
Medical Device Problem Codes Difficult To Position (1467); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The device was returned for analysis; however, the device has not yet been completed.This complaint met mdr reporting criteria on 5 may 2017 when it was reported that the coil was stretched.Additional information will be submitted within 30 days for receipt.
 
Event or Problem Description
As reported by a healthcare professional, during the coil embolization, the orbit helical fill (637hf0208/ 17398602) coil could not shape as expected (the coil was stretched).They withdrew the coil and used a new coil to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during the coil embolization, the orbit helical fill (637hf0208/ 17398602) coil could not shape as expected (the coil was stretched).They withdrew the coil and used a new coil to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.A non-sterile orbit helical fill 2x8 was received coiled inside of a plastic bag.The hypotube was inspected and no damages were noted on it.The introducer was received unzipped without damaged.The support coil, gripper and the embolic coil were found outside of the introducer.The gripper and the embolic coil were inspected under microscope; no damages were noted on the gripper while the embolic coil was found stretched.A review of the manufacturing documentation associated with this lot 17398602 presented no issues during the manufacturing process that can be related to the reported complaint.A review of the manufacturing documentation associated with this lot 17398602 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The positioning difficulty could not be confirmed or evaluated.It appears that the condition of the embolic coil (stretched) may have contributed to the positioning difficulty.The confirmed stretched condition of the embolic coil was apparently caused by applying excessive force on the device, but it could not be conclusively determined.The cause of the stretched condition noted on the embolic coil was apparently caused by applying excessive force on the device, but it could not be conclusively determined.Neither the drh review nor the product analysis suggests that the failure experienced by the customer is related to the manufacturing process.Handling and procedural factors could be contributed to this condition.No corrective or preventive actions will be taken.

Brand Name
TRUFILL DCS ORBIT MINI COMPLEX FILL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6610633
Report Number3008264254-2017-00067
Device Sequence Number13455750
Product Code HCG
UDI-Device Identifier10886704029687
UDI-Public(01)10886704029687(17)171231(10)17398602
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number637HF0208
Device Lot Number17398602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date06/27/2017
Patient Sequence Number1